I need some advice from the Pros!

In my last post i told everyone that i had to get rid of my Parkie Dr.

I am not able to see someone else until Jan 2nd.remember i thought i was having some dyskenisias and the Dr was rude to me about my questions and concerns.So now i am having troubles! If i take 3 pills a day 25/100 C/L i have this weird jerking/twisting going on and if i take 1/2 pill 3x day i am having alot of my old symptoms coming back IE: pain stiffness tremors ect... what can i do until my next (new) Neurologist appt in a month? I am afraid to go back to my old self before the meds but this dyskenesia is horrible too! maybe its not dyskenesia? what can i do friends? any advice would be greatly appreciated

15 Replies
oldestnewest

Have you thought of trying half a pill 6 times a day so you're taking as much as you were before by the end of the day. I know it's a pain. I did it for a long time and it makes it hard to figure out when to eat and you have to remember to take it every couple hours. I set the alarm on my phone for every two to two-and-a-half hours. I started amantadine a couple months ago and now the dyskinesia is much better. No side effects from it.

4 likes
Reply

Yes I was asked if i wanted to be put on that but i was surprised that i got dyskenesia so soon(only diagnosed in June 2017

1 like
Reply

Is the jerking/twisting all the time or just during your on times or off times? The question applies to the tremors also?

Reply

The jerking and twisting usually happens about an hour after I take my medicine the trimmers seem to be during my off time

1 like
Reply

Really easy one. Take Half pills more frequently than three times a day probably try I’m going to say maybe every three to four hree hours works for most people

2 likes
Reply

Robyn,

My dyskinesia started 4 months after starting on c/l. It got really bad after about 8 months. I just switched from 25/100 to 10/100 and it's more tolerable. Not gone, but better. We are some of the unlucky minority who get dyskinesia very early on. My mom has PD and went 12 years with little to no dyskinesia although now she gets it severely. Hopefully you will find a neurologist who treats you with respect and has some clue about what he's doing.

Julie

2 likes
Reply

TY Juliegrace! great advice and i will ask about switching to the 10/100

Reply

I switched to ext rls c/l

So the highs & lows aren't as extreme

I take w/ Amantadine to lessen the dyskinesia

Hope this helps

Be well

C!

1 like
Reply

How long since diagnosed? I worry about adding amantadine so soon.Is there any side effects and how well does it work? CBGS

Reply

I was dx in 2012

I only began the ext rls this past aug-sept.. it has made a huge diff

I added the Amantadine this past oct-nov

I still have some dyskinesia but nothing like before

I just left my neuro: we discussed lowering the amt of c/l... I think that will further descrease the dyskinesia

It's always trial & error

I've found too that hormones play a big role in the rx effectiveness

I hope this answers your questions ..,,

I'm always avail to text if you'd like

518-466-3239

Be well

C!

1 like
Reply

Thank you so much i will talk to my new Neuro in Jan and ty for giving me the option of texting.It is much better and more private!

Ty again CBGS

Reply

When you use the word dyskinesia, could you describe exactly what you’re experiencing?

I have been on Sinemet 25/100 five times a day for the past year?

I start to get restless legs before the next dose and severe muscle tightness in my upper abdomen. Occasionally, I seem to get restless about twenty minutes after a dose but usually goes away and about an hour after each dose, if I’m sitting quietly, I get sleepy. Not loving this drug considering the frequency I have to take it and the sleep disruption but it’s better than not being able to move!

Thank you

Reply

Maybe Lower your dose....

I now take 1/4 of the immed rls every 2 hrs & 1 ext rls every 4 hrs

My legs were BUGGIN out!

The lower dose has helped tremendously

I also slowly added back the Amantadine

Once at night

Once in the morning or afternoon

That helps with the rx induced movements... dyskinesia ...

But then again ...

What works this week may not work next

It's a continuous balancing act

Good luck

C!

Ps: 1/2 Xanax works pretty well too

Reply

You've seen how MJ Fox moves right ?

That's Dyskinesia

But it can take many forms

Curling toes

Leg/ankle twisting etc

Reply

These feelings your experiencing are the effects of the dopamine kicking in

Reply

You may also like...